Alert archive / Minnesota / Wind Advisories in 2007
Wind Advisory 5, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Oct 17, 2007, 10:06 PM CDT for 4 counties in Minnesota; Bayfield County, Douglas County, Wisconsin. It took effect at Oct 18, 2007, 4:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 10:06 PM CDT (03:06 UTC)
- In effect from
- Oct 18, 2007, 4:00 AM CDT
- Expired
- Oct 18, 2007, 2:40 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Cook County, MN, Lake County, MN, Saint Louis County, MN, Bayfield County, WI, Douglas County, WI
The radar
The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDLH 180306 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1006 PM CDT WED OCT 17 2007 .A STRONG NOREASTER WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO IOWA OVERNIGHT. THE DEEPENING LOW PRESSURE SYSTEM WILL THEN CONTINUE TO PUSH NORTHEAST ACROSS EASTERN MINNESOTA OR FA WESTERN WISCONSIN ON THURSDAY...TRACKING OVER WESTERN LAKE SUPERIOR INTO FRIDAY. THIS STORM TRACK WILL FAVOR STRONG NORTHEAST WINDS ACROSS THE REGION LATE TONIGHT AND ON THURSDAY...WHILE PRODUCING THE MOST INTENSE WINDS ON AND NEAR LAKE SUPERIOR. IN ADDITION TO THE WIND...HEAVY RAIN WILL PRODUCE WIND-DRIVEN RAIN AND HAZARDOUS TRAVEL CONDITIONS. MNZ037-WIZ001-181000- /O.UPG.KDLH.HW.A.0001.071018T0900Z-071019T0300Z/ /O.NEW.KDLH.WI.Y.0005.071018T0900Z-071018T2000Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 1006 PM CDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...MAINLY BETWEEN 4 AM AND 6 AM. THEY WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. THE WINDS WILL BE STRONGEST WITHIN ABOUT 25 MILES OF LAKE SUPERIOR...AND PEAK RIGHT ALONG THE LAKE SHORE AT PARK POINT. THE WINDS WILL START TO DIMINISH FROM MID TO LATE AFTERNOON. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN LATE TONIGHT THROUGH THURSDAY AND PRODUCE WIND-DRIVEN RAIN. DRIVING ACROSS BRIDGES...ESPECIALLY THE BLATNICK AND BONG BETWEEN SUPERIOR AND DULUTH...COULD BE HAZARDOUS. HIGH PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE FOR MORE THAN 1 HOUR OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ020-021-181000- /O.UPG.KDLH.HW.A.0001.071018T0900Z-071019T0300Z/ /O.NEW.KDLH.WI.Y.0005.071018T1000Z-071018T2300Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- 1006 PM CDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS ARE EXPECTED TO INCREASE LATE TONIGHT OR EARLY THURSDAY MORNING TO 25 TO 35 MPH...WITH FREQUENT GUSTS OF 40 TO 50 MPH. A FEW GUSTS NEAR 55 MPH CAN ALSO BE EXPECTED. LOCATIONS ALONG THE NORTH SHORE...INCLUDING COMMUNITIES ALONG HIGHWAY 61 FROM TWO HARBORS TO GRAND PORTAGE WILL BE AFFECTED BY THE STRONG WINDS. IN ADDITION TO THE STRONG WINDS...WILL BE WIDESPREAD RAIN. HIGH PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS AND SHOULD USE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE FOR MORE THAN 1 HOUR OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ002-181000- /O.NEW.KDLH.WI.Y.0005.071018T0900Z-071018T2000Z/ BAYFIELD- 1006 PM CDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY. STRONG NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...MAINLY BETWEEN 4 AM AND 6 AM. THEY WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. THE WINDS WILL BE STRONGEST WITHIN ABOUT 15 MILES OF LAKE SUPERIOR. THE WINDS WILL START TO DIMINISH FROM MID TO LATE AFTERNOON. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN LATE TONIGHT THROUGH THURSDAY AND PRODUCE WIND-DRIVEN RAIN. AREAS THAT CAN EXPECT THE STRONG WINDS INCLUDE PORT WING...HERSTER...CORNUCOPIA...RED CLIFF...BAYFIELD AND WASHBURN. DRIVING ACROSS BRIDGES...COULD BE HAZARDOUS. HIGH PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE FOR MORE THAN 1 HOUR OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MELDE
4 follow-up statements
000 WWUS73 KDLH 180950 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 450 AM CDT THU OCT 18 2007 .AN UNUSUALLY STRONG STORM SYSTEM OVER THE CENTRAL PLAINS WILL APPROACH THE AREA TODAY. NORTHEAST AND EAST WINDS ARE DEVELOPING ACROSS THE REGION THIS MORNING... AND WILL INCREASE IN STRENGTH THROUGH EARLY AFTERNOON. THE MOST INTENSE WINDS WILL OCCUR ALONG LAKE SUPERIOR. IN ADDITION TO THE WIND...HEAVY RAIN WILL PRODUCE LOW VISIBILTY AND HAZARDOUS TRAVEL CONDITIONS AT TIMES. MNZ037-WIZ001-002-181800- /O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2000Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD- 450 AM CDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. NORTHEAST WINDS ARE INCREASING AHEAD OF AN APPROACHING STORM SYSTEM. EARLY THIS MORNING WIND GUSTS OF 35 TO 40 MPH HAVE OCCURRED NEAR THE TWIN PORTS. WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH. THE WINDS WILL BE STRONGEST WITHIN ABOUT 15 MILES OF LAKE SUPERIOR...AND PEAK RIGHT ALONG THE LAKE SHORE AT PARK POINT. THE WINDS WILL BE MOST INTENSE FROM ABOUT 9 AM THIS MORNING TO 1 PM THIS AFTERNOON. WINDS SHOULD START TO RAPIDLY DIMINISH FROM EARLY TO MID AFTERNOON. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN TO CREATE POOR DRIVING CONDITIONS. DRIVING ACROSS BRIDGES...ESPECIALLY THE BLATNICK AND BONG BETWEEN SUPERIOR AND DULUTH...COULD BE HAZARDOUS. HIGH PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH FOR MORE THAN 1 HOUR... OR GUSTS OF 45 MPH ...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ020-021-181800- /O.CON.KDLH.WI.Y.0005.071018T1000Z-071018T2300Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- 450 AM CDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. NORTHEAST WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING TO 25 TO 35 MPH...WITH FREQUENT GUSTS OF 40 TO 50 MPH. A FEW GUSTS NEAR 55 MPH CAN ALSO BE EXPECTED. LOCATIONS ALONG THE NORTH SHORE...INCLUDING COMMUNITIES ALONG HIGHWAY 61 FROM TWO HARBORS TO GRAND PORTAGE WILL BE AFFECTED BY THE STRONG WINDS. IN ADDITION TO THE STRONG WINDS...RAIN WILL CREATE POOR VISIBILITIES AT TIMES. HIGH PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS AND SHOULD USE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH FOR MORE THAN 1 HOUR... OR GUSTS OF 45 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDLH 181640 AAA NPWDLH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1140 AM CDT THU OCT 18 2007 .AN UNUSUALLY STRONG STORM SYSTEM MOVING INTO THE AREA TODAY. POWERFUL NORTHEAST WINDS AROUND 30 MPH WITH GUSTS AROUND 50 MPH HAVE BEEN REPORTED ALONG THE NORTH SHORE OF LAKE SUPERIOR AND IN THE TWIN PORTS OF DULUTH-SUPERIOR...AND WILL PERSIST INTO THE AFTERNOON. IN ADDITION TO THE WIND...HEAVY RAIN WILL PRODUCE LOW VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS AT TIMES. MNZ037-WIZ001-002-182000- /O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2000Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD- 1140 AM CDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. NORTHEAST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST WITHIN ABOUT 15 MILES OF LAKE SUPERIOR TODAY. THE WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN TO CREATE REDUCED VISIBILITIES AND POOR DRIVING CONDITIONS. DRIVING ACROSS BRIDGES...ESPECIALLY THE BLATNICK AND BONG BETWEEN SUPERIOR AND DULUTH...COULD BE HAZARDOUS. HIGH PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS. USE EXTRA CAUTION. $$ MNZ020-021-182300- /O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- 1140 AM CDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. NORTHEAST WINDS AROUND 30 MPH WITH GUSTS AROUND 50 MPH WILL PERSIST WITHIN ABOUT 15 MILES OF LAKE SUPERIOR TODAY. THE WINDS WILL GRADUALLY DIMINISH THIS EVENING...GENERALLY AFTER 4 PM. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN TO CREATE REDUCED VISIBILITIES AND POOR DRIVING CONDITIONS. DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GRANING
000 WWUS73 KDLH 181844 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 144 PM CDT THU OCT 18 2007 MNZ037-WIZ001-002-181945- /O.CAN.KDLH.WI.Y.0005.000000T0000Z-071018T2000Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD- 144 PM CDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. $$ MNZ020-181945- /O.CAN.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/ SOUTHERN LAKE/LAKESHORE- 144 PM CDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. $$ MNZ021-182300- /O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/ SOUTHERN COOK/LAKESHORE- 144 PM CDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. NORTHEAST WINDS AROUND 30 MPH WITH GUSTS AROUND 50 MPH WILL PERSIST WITHIN ABOUT 15 MILES OF LAKE SUPERIOR THIS AFTERNOON...GRADUALLY DIMINISHING BY THIS EVENING. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN TO CREATE REDUCED VISIBILITIES AND POOR DRIVING CONDITIONS. DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GRANING
000 WWUS73 KDLH 181940 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 240 PM CDT THU OCT 18 2007 MNZ021-182045- /O.CAN.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/ SOUTHERN COOK/LAKESHORE- 240 PM CDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. $$ GRANING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 17, 9:48 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 17, 9:48 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
948 PM CDT WED OCT 17 2007
.DISCUSSION...SHOWERS HAVE BEEN MOVING THROUGH OUR CWA THIS
EVENING...UNDER GENERAL WAA. LARGER AREA OF RAIN WAS MOVING NORTH
NOW THROUGH SOUTHEAST MINNESOTA AND WEST-CENTRAL WISCONSIN...AND
THAT SHOULD MOVE INTO OUR SOUTHERN ZONES BETWEEN 0330Z AND 0430Z.
WE MADE ADJUSTMENTS TO THE POPS OVERNIGHT...MAINLY FOR TIMING. WE
ALSO INCREASED THEM TO 70 TO 90 PERCENT ACROSS THE FAR NORTH...AS
LATEST MODELS SHOW RAIN WILL MAKE IT THERE LATE.
FORECAST STILL LOOKS GOOD FOR THURSDAY INTO FRIDAY. THURSDAY LOOKS
LIKE A MISERABLE DAY AROUND LAKE SUPERIOR WITH A STEADY RAIN...AND
WINDY CONDITIONS. WE WENT WITH A WIND ADVISORY FOR THE NORTH SHORE
DOWN TO THE HEAD OF THE LAKE...AND EAST AROUND THE BAYFIELD
PENINSULA. WE WERE ON THE FENCE ON WHAT EXACTLY TO DO WITH THE
WATCH. THE LATEST NAM SHOWS 925MB AND 850MB WINDS INCREASING TO
55KT AND 60-70KT RESPECTIVELY ALONG THE NORTH SHORE BY 18Z
THURSDAY...AND BETWEEN 45-55KT FURTHER SOUTH. BASED ON WIDESPREAD
PRECIP EXPECTED DUE TO STRONG LIFT AND NOT IDEAL LOOKING SOUNDINGS
FOR STRONG WIND...WE DECIDED ON AN ADVISORY FOR NOW. OTHER MODELS
NOT IN YET...AND IF GFS SUGGESTS STRONGER WINDS...MIDNIGHT SHIFT
CAN UPGRADE TO A WARNING. THE SURFACE LOW IS FORECAST TO LIFT INTO
EXTREME NORTHWEST WI OR NEAR KDLH LATE THURSDAY AFTERNOON. BASED
ON THIS...WE DID TRIM BACK THE TIMING OF THE STRONGEST WINDS.
&&
.AVIATION...WIDESPREAD RAIN WILL BE DEVELOPING FROM SOUTH TO NORTH
THIS EVENING AND OVERNIGHT. CEILINGS AND VSBYS WILL DROP TO IFR OR
LOW MVFR BY 12Z. IN ADDITION...STRONG WINDS WILL BE
DEVELOPING...MAINLY AROUND LAKE SUPERIOR.
&&
POINT TEMPS/POPS...
DLH 49 53 48 54 / 100 100 80 70
INL 47 56 46 53 / 70 90 80 70
BRD 52 58 48 55 / 100 90 80 60
HYR 54 61 50 56 / 100 100 80 70
ASX 51 59 49 56 / 100 100 80 70
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 4 AM TO 3 PM CDT THURSDAY FOR
CARLTON/SOUTHERN ST. LOUIS.
WIND ADVISORY FROM 5 AM TO 6 PM CDT THURSDAY FOR SOUTHERN
COOK/LAKESHORE-SOUTHERN LAKE/LAKESHORE.
WI...WIND ADVISORY FROM 4 AM TO 3 PM CDT THURSDAY FOR BAYFIELD-
DOUGLAS.
LS...GALE WARNING FROM 5 AM TO 7 PM CDT THURSDAY FOR LSZ121-LSZ140-
LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147-LSZ148-
LSZ162.
MELDEHazardous weather outlook, Oct 17, 1:17 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 117 PM CDT WED OCT 17 2007 LSZ121-140>148-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-181030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 117 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHEAST WINDS WILL DEVELOP OVERNIGHT...INCREASING TO GALES WITH STORM FORCE GUSTS BY DAYBREAK. THESE POWERFUL WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR BOATERS ON LAKE SUPERIOR...WHERE A GALE WARNING IS IN EFFECT LATE TONIGHT. PLEASE SEE THE LATEST NEARSHORE MARINE FORECAST FOR FURTHER DETAILS. HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE STRONG WIND...COMBINED WITH HEAVY RAIN...WILL RESULT IN BLINDING WIND- DRIVEN RAIN AND HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT. A HIGH WIND WATCH IS IN EFFECT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY POWERFUL WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE FOUND ON AND NEAR LAKE SUPERIOR THURSDAY...DIMINISHING THURSDAY EVENING. A HIGH WIND WATCH IS IN EFFECT THROUGH THURSDAY EVENING. THESE INTENSE WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR BOATERS ON WESTERN LAKE SUPERIOR...WHERE A GALE WARNING IS IN EFFECT. PLEASE SEE THE LATEST NEARSHORE MARINE FORECAST FOR FURTHER DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE IN THE EXTREME SOUTHWEST...INCLUDING THE PARK FALLS AREA. THE STRONG WIND...COMBINED WITH HEAVY RAIN...WILL RESULT IN BLINDING WIND- DRIVEN RAIN AND HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. GRANING
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 10:22 AM CDT | Flood Watch | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 24 hr |
| Oct 18, 6:01 PM CDT | Special Marine Warning | DLH | 29 min | |
| Oct 18, 2:21 PM CDT | Severe Thunderstorm Warning | DLH | Price | 37 min |
| Oct 18, 3:12 PM CDT | Severe Thunderstorm Warning | DLH | Price | 35 min |
| Oct 18, 3:18 PM CDT | Severe Thunderstorm Warning | DLH | Price, Sawyer | 42 min |
| Oct 18, 3:28 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 31 min |
| Oct 18, 5:28 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 23 min |
Nearby
Wind Advisories in Minnesota, 2007Wind Advisories in Wisconsin, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.